MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM; TRAUMA PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM; TRAUMA PROSTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent revision surgery due to the implant fracture about four (4) months after initial surgery.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of manufacturing records cannot be performed without product identification.Device is used for treatment.Radiographs were provided and reviewed by a radiologist.Ap view of the right femur demonstrates a right total hip arthroplasty with screw fixation of the acetabular cup.Horizontal orientation of the acetabular cup is present.Lateral side plate and screw fixation device involving the femur.Plate has fractured in the region of an incompletely healed distal femoral diaphysis fracture which could contribute to the plate fracture.Osteopenia is present.Overall sizing of the implants is appropriate.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Product was returned and lot number is therefore available.The fractured ncb plate was returned for investigation.The plate was fractured into two parts.The fracture of the plate is located through a screw hole.On the fracture surfaces, beach lines are visible which point to a possible fatigue fracture failure.The fracture surfaces show also small, polished areas and some scratches, most probably due to contact between the parts after the fracture.Some scratches are visible on both the surfaces of the plate.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 15 HOLES, 317 MM
Common Device Name
TRAUMA PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16794585
Report Number0009613350-2023-00180
Device Sequence Number15171116
Product Code HWC
UDI-Device Identifier00889024297579
UDI-Public(01)00889024297579(11)220304(10)3105162
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03264.015
Device Lot Number3105162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer06/29/2023
07/28/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/30/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose